How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. RK Your Own Question
Dr.  RK
Dr. RK, Doctor (MD)
Category: Health
Satisfied Customers: 2765
Experience:  M.B.B.S. , over 7 years of experience in the field of Medical practice
Type Your Health Question Here...
Dr. RK is online now
A new question is answered every 9 seconds

On June 2008 I had an operation on my Thyroide, Thyrocdectomy

This answer was rated:

On June 2008 I had an operation on my Thyroide, Thyrocdectomy complete removal of the Thyroid gland, after two months of the operetion I gain 9kg and I feel sleepy, I mention to my two endocrinologist that the problem start since my operation, and they tell me this has nothing to do with my Thyroide operation, my hormons are O.K.    George.



Greetings and thank you for using justanswer,


What is your age?

Why the thyroid gland was removed?

Was the entire gland was removed?

When did you have the last thyroid profile?

Did you consult an endocrinologist yet?

Customer: replied 7 years ago.
my age is 73 my thyroid gland was very big like grap-froot and all with goiters, the last blood test was April 16,2009 TSH 0.32, Free T4 19.3, PTH-Intact 42



Thank you for the information,


As per the symptoms you are experiencing , it seems that you are suffering from hypothyroidism after the thyroid surgery.These are common symptoms after complete thyroidectomy.The symptoms are weight gain, lethargy, depression, decreased libido, hair loss, low heart rate etc.


You should have the repeat thyroid profile done now to know the present status of the thyroid hormones including tsh, ft3, ft4, parathyroid, serum calcium, etc. after consulting your doctor.


The endocrinologist will be able to help you better regarding your symptoms.


The thyroxine tablets are usually prescribed after the surgery to replace the hormones.


Let me know if you have any doubt.


Thank you!

Dr. RK and other Health Specialists are ready to help you